Will Statins Cause Hair Loss?

Will Statins Cause Hair Loss?

First Name*
Last Name*
Email*
Mobile*
Treatment*

Enter the Captcha
Reload
Lead Source
Lead Status

Many factors can trigger hair loss. In some cases, despite knowing the reason for the hair loss, there’s not much that you can do except watch your hair fall. If you’re taking medications for an illness, you may be losing your hair as a result of it. You intake some medications temporarily. However, there are some that you might need for prolonged periods. Statins are a class of medicines that are used for lowering blood cholesterol levels. One side effect of these medicines is hair loss. Before starting the medicine, many even wonder, will statins cause hair loss. That’s because their fear is rooted in reality. Statins hair loss can occur.

Before taking any medicine, you should make sure to discuss the potential side effects of that medicine with your doctor. You might not be aware of what’s happening with your body as it is. For instance, with hair loss, you might notice hair thinning after some time. So it’s always better to know the side effects of the medicine before taking it. If you do end up experiencing any side effects of the medicine, you can discuss alternatives to it with the doctor. Statins are not just one drug, though. It’s a class of drugs helping people lower LDL “bad cholesterol” levels in the blood by reducing its production in the liver.

When Are Statins Prescribed?

Statins are prescribed to those individuals who have cardiovascular disease or have a family history of it. Many cardiovascular diseases can run in the family. Genetics are a risk factor for it. You might be prescribed statins because it has been in your family medical history. That puts you at risk of developing it in the future.

The reason why people need statins is that the accumulation of low-density lipoprotein (LDL) in the blood can cause its build-up along the walls of the blood vessels, forming plaque. This narrows the passage of the blood vessels and reduces the flow of blood and oxygen to the heart, causing cardiovascular diseases. This can even be life-threatening. If the blood vessel carrying blood to the heart is blocked, it can cause a heart attack. If the blood flow is reduced, it can cause chest pain, also known as angina pectoris.

Statins are commonly taken by people aged 45-70. This helps them balance their blood cholesterol levels. Statins hair loss isn’t the only reason why they may lose hair, though. Ageing itself can cause hair loss and thinness over time. These two things together can cause more hair fall than you would normally experience with ageing alone. There are hair loss treatments that you can look into for that.

Do You Have To Take Statins For Life?

Usually, those who take statins have to take them for life. If not, their blood cholesterol level can rise up in a matter of weeks, which can be dangerous for their health. There is a specific time of the day, every day, that you have to take medicine. Moreover, you have to be careful about the schedule of the dose. The medicine can also have a drug-drug reaction. That’s why you should consult your doctor about all the possible drug interactions of the medicine that you’re taking. It can be harmful to you, otherwise.

Will Statins Cause Hair Loss?

The answer to the question “Will statins cause hair loss?” is “not always”. Statins hair loss is a rare side effect of the medicines. A few of the people taking statins can experience hair loss as a result of them. However, since cardiovascular diseases can be life-threatening and not taking the drug can cause high blood cholesterol, it is important that you keep taking the medicines.

It is not exactly understood how statins cause hair loss. However, hair loss due to statins has been reported. One case study showed that on intake of atorvastatin, a woman started experiencing hair loss within 6 weeks of its consumption. The hair loss decreased when the patient stopped taking medicine and then started experiencing it again within 2 weeks of taking medicine again. Therefore, there may be a relationship between alopecia and statins.

There isn’t much scientific evidence on the link between statins and alopecia. However, it has been reported. Hair loss is also mentioned as a side effect of statins on the leaflets that come with the pills.

Other Side Effects of Statins

Satins can cause nausea, diarrhoea, headache, muscle and joint pain. In some cases, it can cause some rare side effects such as memory problems, liver damage, diabetes, and muscle cell damage.

It is possible that you don’t experience any side effects from the intake of statins. You might have some side effects temporarily, but they can go away with time. Keep a lookout for anything unusual happening with your body. It may be a side effect of the medicine.

You should talk to your doctor about it. Always consult your doctor before deciding to stop taking statins. You also need to take into consideration the benefits of the medicine. With statins, benefits usually outweigh the side effects, such as hair loss. Make sure to discuss these details with a medical professional.

Some people are at greater risk of developing side effects of statins; this includes females, people over the age of 80, liver or kidney disease, heavy drinking, and some other medications and medical conditions.

Does Hair Growth Occur After Statins Hair Loss?

Once you stop taking medicines, their side effects usually go away. The same’s the case with statins hair loss. You can start experiencing hair growth after you’ve stopped taking medicine. There are some ways by which you can help your hair grow. Make sure that you’re eating foods rich in iron, zinc, omega fatty acids and antioxidants, as they can all help with hair loss.

Minoxidil is a vasodilator that you can use to promote hair growth as it can increase the flow of blood nutrients and oxygen to the scalp. You can also try taking some supplements for hair growth after consulting with your doctor. It is important that you don’t stop taking statins on your own accord after experiencing hair loss. You must always talk to your doctor before doing anything like that.

It can take almost half a year for your hair to start growing back. It can even take a year and a half for some people to start growing their hair back. So, you need to be patient and eat nutritious food that can assist your hair growth.

What Can You Do To Prevent Statin Hair Loss?

One way to go about it is that since it’s cardiovascular diseases that make a person take statins, they can focus on preventing heart disease. First and foremost, you need to have a healthy diet that is low in trans and saturated fats, sugar and salt. You should also make sure to exercise to stay physically and maintain a normal body weight. You should also avoid smoking at all costs as it can also cause cardiovascular diseases.

If one statin drug is causing too many side effects, you can talk to your doctor about switching to another one. You can also discuss the option of lowering the dosage of the drug by taking it every other day, for instance. It can also help relieve some of the symptoms of statins. You can also consider taking Coenzyme Q10 supplements as they can also help with the side effects of statins, but make sure to only take them after discussing with the doctor. It might also be that you’re experiencing pain, a side effect of statins, as a result of old age. So, you should discuss with the medical professional if taking a break from statins therapy is an option that you can consider.

Wrapping Up the Discussion

Statins are one of the most effective medicines for lowering blood cholesterol levels. Therefore, you might need to undergo its treatment despite experiencing its side effects. Statin hair loss is rare, but a few people do experience it. A clear relationship between the two hasn’t yet been established. However, case studies do show that some patients lose hair after taking statins. Cardiovascular diseases make the intake of statins a necessity as they can cause death by stopping or reducing blood flow to the heart.

You need to weigh the risks and benefits of statins. They do lower the risk of heart diseases. It may also be that whenever you’re experiencing something unusual, you might end up thinking that it’s happening because of statins. Before deciding to stop taking statins altogether, you should always talk to your doctor. It is not a good idea to do so. Moreover, it is possible that your doctor recommends some alternative drugs or chalks up another treatment plan for you.

Keep in mind that people aged 45-70 take this medicine. So, they might also experience hair loss as a result of ageing in combination with statins hair loss. You should take this into consideration with statins hair loss.

Longevitahairtransplant.com Whatsapp